Alert archive / Washington / River Flood Warnings in 2017
River Flood Warning 29, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Oct 21, 2017, 10:41 PM PDT for Pierce County, Washington. It took effect at Oct 22, 2017, 3:07 AM PDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2017, 10:41 PM PDT (05:41 UTC)
- In effect from
- Oct 22, 2017, 3:07 AM PDT
- Expired
- Oct 22, 2017, 9:33 PM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Pierce County, WA
The radar
The Seattle radar (KATX), 134 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Carbon River near Fairfax (FFXW1).
- Action stage
- 11.6 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 14.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12094000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
721
WGUS46 KSEW 220541
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
1041 PM PDT Sat Oct 21 2017
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Tolt River near Carnation affecting King County.
Carbon River near Fairfax affecting Pierce County.
Puyallup River near Orting affecting Pierce County.
Cowlitz River at Packwood affecting Lewis County.
.Flood Bulletin No. 2
Heavy rain today and tonight over the Cascades will drive the Tolt,
Carbon, Puyallup, and Cowlitz Rivers over flood stage tonight.
&&
WAC033-221441-
/O.NEW.KSEW.FL.W.0028.171022T1148Z-171022T2109Z/
/TOLW1.1.ER.171022T1148Z.171022T1200Z.171022T1209Z.NO/
1041 PM PDT Sat Oct 21 2017
The National Weather Service in Seattle has issued a
* Flood Warning for
The Tolt River near Carnation
* from late tonight to Sunday afternoon.
* At 9:15 PM Saturday the flow was 2447 cfs.
* Flood flow is 5000 cfs.
* Minor flooding is forecast.
* Forecast...The river will rise above flood flow around 5 AM Sunday
and crest near 5050 cfs around 5 AM Sunday. The river will fall
below flood flow Sunday morning.
* Impact...At 3500 cfs, the Tolt River will spill over its banks with
water over 353rd Ave NE and some driveways in the San Souci area.
This river level on the Tolt corresponds to a phase 2 flood in the
King County flood system.
&&
LAT...LON 4768 12176 4761 12185 4761 12194 4767 12196 4771 12189
4774 12184
$$
WAC053-221441-
/O.NEW.KSEW.FL.W.0029.171022T1007Z-171023T0433Z/
/FFXW1.2.ER.171022T1007Z.171022T1200Z.171022T1933Z.NO/
1041 PM PDT Sat Oct 21 2017
The National Weather Service in Seattle has issued a
* Flood Warning for
The Carbon River near Fairfax
* from late tonight to Sunday evening.
* At 10:00 PM Saturday the stage was 10.7 feet.
* Flood stage is 13.5 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 3 AM Sunday
and crest near 14.5 feet around 5 AM Sunday. The river will fall
below flood stage Sunday early afternoon.
* Impact...At 13.5 feet, the Carbon River will flood the residential
areas near Crocker and sections of the Carbon River Rd
&&
LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222 4710 12204
4700 12180
$$
WAC053-221441-
/O.NEW.KSEW.FL.W.0030.171022T0949Z-171022T2357Z/
/ORTW1.2.ER.171022T0949Z.171022T1200Z.171022T1457Z.NO/
1041 PM PDT Sat Oct 21 2017
The National Weather Service in Seattle has issued a
* Flood Warning for
The Puyallup River near Orting
* from late tonight to Sunday afternoon.
* At 8:45 PM Saturday the flow was 2554 cfs.
* Flood flow is 10000 cfs.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood flow around 3 AM Sunday
and crest near 13648 cfs around 5 AM Sunday. The river will fall
below flood flow Sunday morning.
* Impact...At 13500 cfs, the Puyallup River will cause flooding from
Orting downstream through McMillan to Sumner...with flood waters
inundating roads...residential areas...and pasture lands.
&&
LAT...LON 4692 12227 4705 12228 4712 12233 4724 12219 4715 12214
4700 12207
$$
WAC041-221441-
/O.NEW.KSEW.FL.W.0031.171022T1142Z-171023T0003Z/
/PACW1.1.ER.171022T1142Z.171022T1200Z.171022T1503Z.NO/
1041 PM PDT Sat Oct 21 2017
The National Weather Service in Seattle has issued a
* Flood Warning for
The Cowlitz River at Packwood
* from late tonight to Sunday afternoon.
* At 10:00 PM Saturday the stage was 4.9 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 5 AM Sunday
and crest near 10.8 feet around 5 AM Sunday. The river will fall
below flood stage Sunday morning.
* Impact...At 10.5 feet, the Cowlitz River will cause minor flooding
from the upper reaches of the river downstream through Packwood...
covering several roads along the river and nearby pasture lands.
&&
LAT...LON 4664 12146 4653 12160 4646 12173 4660 12182 4667 12173
4674 12164
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
$$2 follow-up statements
242
WGUS86 KSEW 221742
FLSSEW
Flood Statement
National Weather Service Seattle WA
1042 AM PDT Sun Oct 22 2017
...The Flood Warning continues for the following rivers in
Washington...
Cowlitz River at Randle affecting Lewis County.
Newaukum River near Chehalis affecting Lewis County.
...The Flood Warning continues for the following rivers in
Washington...
White River at R Street affecting King and Pierce Counties.
Carbon River near Fairfax affecting Pierce County.
Puyallup River near Orting affecting Pierce County.
Nisqually River near National affecting Lewis and Pierce Counties.
Cowlitz River at Packwood affecting Lewis County.
.Flood Bulletin No. 10.
Heavy rain that fell over the past 24 hours has come to an end.
Flood crests will gradually work their way downstream.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC033-053-230142-
/O.CON.KSEW.FL.W.0037.000000T0000Z-171025T1018Z/
/WRAW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1042 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The White River at R Street
* Until late Tuesday night.
* At 9:45 AM Sunday the flow was 3866 cfs.
* Flood flow is 5500 cfs.
* The river will hover near the flood stage of 5500 cfs through
Tuesday.
* Impact...At 6000 cfs, River flooding is likely to occur upstream of
the A Street Bridge in the City of Auburn. Flooding is likely to
occur in the City of Pacific near Government Canal and Butte Avenue
as well as high water along the temporary flood protection
barriers. This level roughly corresponds to the King County Flood
Phase 2.
&&
LAT...LON 4721 12214 4724 12219 4719 12223 4724 12230 4732 12226
4732 12214
$$
WAC053-230142-
/O.CON.KSEW.FL.W.0029.000000T0000Z-171023T0433Z/
/FFXW1.1.ER.171022T1326Z.000000T0000Z.171022T1348Z.NO/
1042 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Carbon River near Fairfax
* Until this evening.
* At 10:00 AM Sunday the stage was 12.5 feet.
* Flood stage is 13.5 feet.
* Fell below flood stage this morning.
* No additional flooding is forecast.
* Forecast...The river fell below flood stage at 6:48 AM Sunday and
will continue to fall. Flooding will continue in some areas until
the flood wave has completely passed downstream.
&&
LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222 4710 12204
4700 12180
$$
WAC053-222357-
/O.CON.KSEW.FL.W.0030.000000T0000Z-171022T2357Z/
/ORTW1.1.ER.171022T0950Z.171022T1300Z.171022T1500Z.NO/
1042 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Puyallup River near Orting
* Until this afternoon.
* At 9:45 AM Sunday the flow was 6909 cfs.
* Flood flow is 10000 cfs.
* Fell below flood flow this morning.
* No additional flooding is forecast.
* Forecast...The river fell below flood stage at 8:00 AM Sunday and
will continue to fall. Flooding will continue in some areas until
the flood wave has completely passed downstream.
&&
LAT...LON 4692 12227 4705 12228 4712 12233 4724 12219 4715 12214
4700 12207
$$
WAC041-053-230142-
/O.CON.KSEW.FL.W.0036.000000T0000Z-171023T0606Z/
/NISW1.1.ER.171022T1246Z.000000T0000Z.171022T1305Z.NO/
1042 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Nisqually River near National
* Until this evening.
* At 10:00 AM Sunday the flow was 4738 cfs.
* Flood flow is 8000 cfs.
* Fell below flood flow this morning.
* No additional flooding is forecast.
* Forecast...The river fell below flood stage at 6:05 AM Sunday and
will continue to fall. Flooding will continue in some areas until
the flood wave has completely passed downstream.
&&
LAT...LON 4674 12165 4664 12189 4670 12227 4683 12213 4681 12198
4683 12187
$$
WAC041-230003-
/O.CON.KSEW.FL.W.0031.000000T0000Z-171023T0003Z/
/PACW1.1.ER.171022T0914Z.171022T1000Z.171022T1110Z.NO/
1042 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Cowlitz River at Packwood
* Until this afternoon.
* At 10:30 AM Sunday the stage was 6.6 feet.
* Flood stage is 10.5 feet.
* Fell below flood stage early this morning.
* No additional flooding is forecast.
* Forecast...The river fell below flood stage at 4:10 AM Sunday and
will continue to fall. Flooding will continue in some areas until
the flood wave has completely passed downstream.
* Impact...At 10.0 feet, the Cowlitz River will spill over its banks
into nearby low pasture lands from the upper reaches downstream
through Packwood.
&&
LAT...LON 4664 12146 4653 12160 4646 12173 4660 12182 4667 12173
4674 12164
$$
WAC041-230141-
/O.EXT.KSEW.FL.W.0035.171022T1738Z-171023T1155Z/
/RAWW1.1.ER.171022T1450Z.171023T0000Z.171023T0255Z.NO/
1042 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Cowlitz River at Randle
* Until late tonight.
* At 10:30 AM Sunday the stage was 19.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 19.8 feet
around 5 PM Sunday. The river will fall below flood stage this
evening.
* Impact...At 18.0 feet, the Cowlitz River will cause minor flooding
from the vicinity of Randle downstream through Riffe Lake...
covering nearby farm lands and several roads.
&&
LAT...LON 4645 12180 4645 12194 4640 12219 4654 12220 4659 12198
4661 12183
$$
WAC041-230141-
/O.EXT.KSEW.FL.W.0038.000000T0000Z-171023T1047Z/
/NEWW1.1.ER.171022T1412Z.171022T1800Z.171023T0147Z.NO/
1042 AM PDT Sun Oct 22 2017
The Flood Warning continues for
The Newaukum River near Chehalis
* Until late tonight.
* At 9:45 AM Sunday the stage was 11.3 feet.
* Flood stage is 10.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 11.6 feet
around 11 AM Sunday. The river will fall below flood stage this
evening.
* Impact...At 10.5 feet, flood waters will inundate many roads and
residential and commercial areas along the Newaukum River and its
forks. Flooding in some areas may be deep and hazardous especially
near rivers. Impacted roadways and surrounding areas include
Jackson Hwy. and Tune...Rush...Sommerville...Griel...Hamilton...
Tauscher...Guerrier...Kirkland...Macomber...Rice...Senn...Lucas
Creek...Middle Fork and North Fork Roads. A stage of 10.5 on the
Newaukum roughly corresponds to Phase 2 flood in the Lewis County
flood system.
&&
LAT...LON 4657 12248 4652 12289 4662 12305 4675 12295 4668 12286
4676 12264
$$409
WGUS86 KSEW 221905
FLSSEW
Flood Statement
National Weather Service Seattle WA
1205 PM PDT Sun Oct 22 2017
...The Flood Warning has ended for the following rivers in
Washington...
South Fork Stillaguamish River near Granite Falls affecting
Snohomish County.
Stillaguamish River at Arlington affecting Snohomish County.
Carbon River near Fairfax affecting Pierce County.
Puyallup River near Orting affecting Pierce County.
Nisqually River near National affecting Lewis and Pierce Counties.
Cowlitz River at Packwood affecting Lewis County.
.Flood Bulletin No. 13.
Heavy rainfall has come to an end and most of the smaller area rivers
are receding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC061-221935-
/O.CAN.KSEW.FL.W.0032.000000T0000Z-171022T2125Z/
/GFLW1.1.ER.171022T0756Z.171022T0800Z.171022T0803Z.NO/
1205 PM PDT Sun Oct 22 2017
The Flood Warning has ended for
The South Fork Stillaguamish River near Granite Falls
* At 11:15 AM Sunday the stage was 10.6 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage early this morning.
* Forecast...The river fell below flood stage 1:03 AM Sunday early
this morning and will continue to fall.
&&
LAT...LON 4806 12191 4808 12204 4816 12211 4824 12214 4816 12202
4815 12192
$$
WAC061-221935-
/O.CAN.KSEW.FL.W.0034.000000T0000Z-171023T0707Z/
/ARLW1.1.ER.171022T1039Z.171022T1054Z.171022T1232Z.NO/
1205 PM PDT Sun Oct 22 2017
The Flood Warning has ended for
The Stillaguamish River at Arlington
* At 11:39 AM Sunday the stage was 11.3 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage this morning.
* Forecast...The river fell below flood stage 5:32 AM Sunday this
morning and will continue to fall.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$
WAC053-221935-
/O.CAN.KSEW.FL.W.0029.000000T0000Z-171023T0433Z/
/FFXW1.1.ER.171022T1326Z.000000T0000Z.171022T1348Z.NO/
1205 PM PDT Sun Oct 22 2017
The Flood Warning has ended for
The Carbon River near Fairfax
* At 11:00 AM Sunday the stage was 12.1 feet.
* Flood stage is 13.5 feet.
* Fell below flood stage this morning.
* Forecast...The river fell below flood stage 6:48 AM Sunday this
morning and will continue to fall.
&&
LAT...LON 4695 12184 4700 12210 4712 12224 4714 12222 4710 12204
4700 12180
$$
WAC053-221935-
/O.CAN.KSEW.FL.W.0030.000000T0000Z-171022T2357Z/
/ORTW1.1.ER.171022T0950Z.171022T1300Z.171022T1500Z.NO/
1205 PM PDT Sun Oct 22 2017
The Puyallup River near Orting
* At 11:45 AM Sunday the flow was 5687 cfs.
* Flood flow is 10000 cfs.
* Fell below flood flow this morning.
* Forecast...The river fell below flood stage 8:00 AM Sunday and
will continue to fall.
&&
LAT...LON 4692 12227 4705 12228 4712 12233 4724 12219 4715 12214
4700 12207
$$
WAC041-053-221935-
/O.CAN.KSEW.FL.W.0036.000000T0000Z-171023T0606Z/
/NISW1.1.ER.171022T1246Z.000000T0000Z.171022T1305Z.NO/
1205 PM PDT Sun Oct 22 2017
The Nisqually River near National
* At 11:00 AM Sunday the flow was 4188 cfs.
* Flood flow is 8000 cfs.
* Fell below flood flow this morning.
* Forecast...The river fell below flood stage 6:05 AM Sunday and
will continue to fall.
&&
LAT...LON 4674 12165 4664 12189 4670 12227 4683 12213 4681 12198
4683 12187
$$
WAC041-221935-
/O.CAN.KSEW.FL.W.0031.000000T0000Z-171023T0003Z/
/PACW1.1.ER.171022T0914Z.171022T1000Z.171022T1110Z.NO/
1205 PM PDT Sun Oct 22 2017
The Flood Warning has ended for
The Cowlitz River at Packwood
* At 11:45 AM Sunday the stage was 6.1 feet.
* Flood stage is 10.5 feet.
* Fell below flood stage early this morning.
* Forecast...The river fell below flood stage 4:10 AM Sunday early
this morning and will continue to fall.
&&
LAT...LON 4664 12146 4653 12160 4646 12173 4660 12182 4667 12173
4674 12164
$$
www.weather.gov/seattleWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Oct 21, 9:20 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 21, 9:20 PM PDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
920 PM PDT Sat Oct 21 2017
.SYNOPSIS...Rain, heavy at times especially in the mountains, is
expected to continue tonight and into Sunday morning. River flooding
is expected for some locations. Snow in the mountains will
transition to rain in the passes this evening as a warm front passes
through. Winds will be breezy to locally windy tonight. Rain turning
to showers Sunday will end by Monday. Tuesday will be dry. After
some light rain Wednesday, dry weather should return.
&&
.SHORT TERM...Temperatures continue to climb in the wake of a
passing warm front...or at least here at the forecast office...as
the temperature at 6 PM PDT was around 51 but has since climbed to
57 at the time of this writing. Looking out to the remainder of the
CWA...seeing a fair number of mid to upper 50s from observing
sites...particularly along the coast and in the south Sound area.
With upper 40s to low 50s still present from a line from Port
Angeles to Everett to points north...can see where the warm front
has not quite passed yet as of 8 PM PDT.
The big story for tonight continues to be rain. Radar estimated
precip rates typically ranging from 0.1 to 0.3 inches per hour with
heavier rainfall rates mostly contained to Thurston...Lewis and
Pierce counties with estimated rates exceeding 0.5 inches per hour.
Rainfall rates in the middle ground...0.3 to 0.5 inches per hour are
popping up north of there though...but remain scattered and
generally confined to higher elevations. Still have some higher
intensity echoes over the western half of the CWA and those have yet
to make their way eastward...so bulk of any flooding concerns will
likely occur during the overnight...if they happen at all. Reasoning
for saying that is that a back end to the precip is already visible
on current radar...as it looks like the NW tip of the Olympic
Peninsula is already out of the action. Current 00Z run of the GFS
shores up a little faith in current rain being a bit more
progressive...but with plenty of activity on current radar and a
guaranteed wet overnight period ahead...this is a matter more
fitting for the morning forecast package.
Inherited winter weather advisory for snow still looks to be okay.
Obs in the Cascades are ranging from mid 30s to around 40...so while
some locations may still be seeing snow or mixed precip at the time
of this writing...the transition to rain appears to be underway and
as such...suspect advisory conditions will not persist much longer.
Winds over the area are generally on the decrease from the higher
speeds and gusts from earlier today. Still seeing some obs reporting
gusts up to 40 mph...but most obs reporting gusts generally around
20 mph or so. That being said...current wind advisory also looks
good to expire at midnight tonight.
Rain will turn to showers from the northwest on Sunday. By Monday,
residual showers will end with drier and slightly warmer weather
expected. Tuesday continues to look sunny and warm, with heights
around 590dm. Have added patchy fog to the nights and mornings for
both Monday and Tuesday. High temperatures will be 55-60 Sunday,
mostly low 60s Monday, with some mid 60s Tuesday. SMR/Burke
.LONG TERM...From Previous Discussion...Models remain in good
agreement in bringing a weak front southeast across the area
Wednesday. This will be a fast moving system, will only light rain
amounts expected, and will not have an impact on area rivers. The
GFS/ECMWF agree that a strong upper ridge will build over the
Pacific Northwest Thursday and persist through Friday, and likely
beyond. Expect dry weather but with some areas of fog likely with
light winds over the area. Burke
&&
.HYDROLOGY...Afternoon forecast and discussion were a little
too aggressive...based on an HRRR run guilty of the same...but
general trend looks to hold up...if only delayed by a few hours.
Otherwise...From previous Discussion...Little change in the thinking
from this morning, other than perhaps a bit of a delay in the onset
of any flooding. The river model now shows minor flooding on the
Nooksack and Stillaguamish Rivers, as well as many of the rivers
from the Skykomish southward. The rivers with the best chances to
get to moderate flood stage include the Snoqualmie, Skykomish,
Snohomish, Cowlitz and Carbon. The Skokomish river in Mason county
is also likely to flood. In general, flooding will occur on Sunday
but could start as early as late tonight. The flood watch remains in
effect for all of Western Washington.
The burn scar from the recent Norse Peak fire presents a special
concern. Increased runoff is probable in the burn area and there is
some chance of debris flows. The Goat Creek valley and the Crystal
Mountain ski area are at risk of flash flooding, which could reach
all the way to State Route 410. A flash flood watch is in effect for
this small area.
Despite recent heavy rains, there has not been enough accumulated
precipitation to saturate soils. Even after the forecast rain this
weekend, the general threat of landslides and mudslides will not be
significantly raised above the normal level. Burke/SMR
&&
.AVIATION...Strong west flow aloft will prevail over W WA through
Sunday. A vigorous frontal system will continue moving through W
WA tonight with light to moderate rain, finally moving S of the
area 09Z- 12Z. Conditions will continue to be a mix of MVFR and
IFR with improvement to VFR conditions expected by 19Z for most
areas as the air mass starts gradually drying after 12Z behind
the frontal system.
A weak upper level trough will move E across the area on Sunday
for scattered showers and predominantly VFR conditions.
KSEA...The frontal system bringing light to moderate rain to W WA
tonight will keep conditions IFR through 14Z. Conditions are
expected to lift to VFR after 14Z but there will still be cloud
layers BKN030-050. Low level winds aloft from FL050-FL100 will
remain WSW around 50 KT through 12Z. Surface winds are expected to
rise to S-SW 15-25 kt tonight with some higher gusts possible. Kam
&&
.MARINE...A vigorous Pacific frontal system will continue moving
through the area tonight. Overall, winds will gradually diminish
through Sunday morning as the system moves slowly S and weakens.
Gale warnings over the coastal waters, East Entrance Strait of
Juan de Fuca and Northern Inland Waters this evening should end at
midnight as winds weaken. Small craft advisory winds will prevail
over most of the remaining zones through Sunday morning. Winds
over Puget Sound are expected to increase to SCA levels this
evening due to a surge of SW wind. Winds in the central and E
strait are also expected to shift to W this evening and reach SCA
levels.
A large SW swell has been generated by the recent frontal systems
which will keep the seas in the coastal waters above 10 feet
through Monday for the near shore waters, and through Monday night
for the outer waters beyond 10 NM. A SCA for hazardous seas can be
expected later tonight to cover this issue.
Weak post-frontal onshore flow will prevail on Sunday. The flow
will turn weakly offshore Monday and Tuesday as a weak surface
ridge forms over W WA. A weak cold front will move S across the
region on Wednesday with potentially borderline SCA winds over the
coastal waters. Kam
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through late Sunday night for Admiralty Inlet Area-
Bellevue and Vicinity-Bremerton and Vicinity-Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties-Central
Coast-East Puget Sound Lowlands-Eastern Strait of Juan de
Fuca-Everett and Vicinity-Hood Canal Area-Lower Chehalis
Valley Area-North Coast-Olympics-Seattle and Vicinity-
Southwest Interior-Tacoma Area-Western Skagit County-
Western Strait of Juan De Fuca-Western Whatcom County.
Flash Flood Watch through Sunday morning for Cascades of Pierce
and Lewis Counties-East Puget Sound Lowlands-Tacoma Area.
Winter Weather Advisory until 11 PM PDT this evening for
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties.
Wind Advisory until midnight PDT tonight for Admiralty Inlet
Area-Central Coast-North Coast-San Juan County-Western
Whatcom County.
PZ...Small Craft Advisory for rough bar until 6 PM PDT Sunday for
Grays Harbor Bar.
Small Craft Advisory from midnight tonight to 3 AM PDT Monday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning until midnight PDT tonight for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
Juan De Fuca-Northern Inland Waters Including The San Juan
Islands.
Small Craft Advisory from midnight tonight to noon PDT Sunday
for East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 3 AM PDT Monday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until noon PDT Sunday for Central U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory until midnight PDT tonight for Admiralty
Inlet.
Small Craft Advisory until 6 AM PDT Sunday for Puget Sound and
Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 10:10 PM PDT | River Flood Warning | SEW | Mason | 20 hr |
| Oct 21, 10:10 PM PDT | River Flood Warning | SEW | Snohomish | 27 hr |
| Oct 21, 10:10 PM PDT | River Flood Warning | SEW | King | 26 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | King | 15 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | Pierce | 18 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | Lewis | 18 hr |
| Oct 21, 11:56 PM PDT | River Flood Warning | SEW | Snohomish | 14 hr |
| Oct 21, 11:56 PM PDT | River Flood Warning | SEW | King | 39 hr |
| Oct 22, 2:25 AM PDT | River Flood Warning | SEW | Snohomish | 22 hr |
| Oct 22, 2:25 AM PDT | River Flood Warning | SEW | Lewis | 32 hr |
| Oct 22, 2:30 AM PDT | River Flood Warning | SEW | Lewis, Pierce | 21 hr |
| Oct 22, 2:57 AM PDT | Gale Warning | SEW | 6 hr | |
| Oct 22, 2:57 AM PDT | Small Craft Advisory | SEW | 9 hr | |
| Oct 22, 2:57 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 44 hr | |
| Oct 22, 4:28 AM PDT | River Flood Warning | SEW | King, Pierce | 71 hr |
| Oct 22, 9:13 AM PDT | River Flood Warning | SEW | Lewis | 20 hr |
| Oct 22, 9:39 AM PDT | River Flood Warning | SEW | Snohomish | 31 hr |
| Oct 22, 9:39 AM PDT | River Flood Warning | SEW | Snohomish | 45 hr |
Nearby
River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.